Alert archive / Alaska / Blizzard Watches in 2007

Blizzard Watch 7, NWS Anchorage, AK

January 19, 2007

NWS Anchorage, AK issued this blizzard watch at Jan 19, 2007, 2:54 PM AKST. It took effect at Jan 20, 2007, 12:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 2:54 PM AKST (23:54 UTC)
In effect from
Jan 20, 2007, 12:00 PM AKST
Expired
Jan 20, 2007, 5:10 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 200454
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
754 PM AST FRI JAN 19 2007

AKZ171-201700-
/X.NEW.PAFC.BZ.A.0007.070120T2100Z-070121T1400Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
754 PM AST FRI JAN 19 2007

...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

A STORM DEVELOPING OVER THE NORTH PACIFIC IS TRACKING TOWARD THE
GULF OF ALASKA. AT THIS POINT THERE IS UNCERTAINTY AS TO WHERE
THIS STORM IS GOING TO TRACK. IT COULD TRACK TOWARD THE EASTERN
GULF AND HAVE LITTLE IMPACT ON KODIAK ISLAND OR IT COULD TRACK TO
THE WESTERN GULF AND BRING SNOW AND WIND TO KODIAK ISLAND. BECAUSE
OF THIS UNCERTAINTY IN STORM TRACK A BLIZZARD WATCH HAS BEEN ISSUED
TO MAKE PEOPLE AWARE OF THE POTENTIAL FOR WHITE-OUT CONDITIONS
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. AS THE STORM MOVES
CLOSER AND WE GET A BETTER IDEA OF WHICH TRACK IT WILL TAKE THE
FORECAST WILL BE UPDATED.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
1 follow-up statement
000 
WWAK41 PAFC 201410
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
510 AM AST SAT JAN 20 2007

AKZ171-210215-
/X.UPG.PAFC.BZ.A.0007.070120T2100Z-070121T1400Z/
/X.NEW.PAFC.BZ.W.0011.070120T2100Z-070121T0900Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
510 AM AST SAT JAN 20 2007

...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT AST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT AST
TONIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STORM OVER THE NORTH PACIFIC WILL TRACK THROUGH THE GULF OF
ALASKA THIS AFTERNOON AND EVENING THE MOVE INLAND NEAR CORDOVA
SUNDAY MORNING. SNOW HAS STARTED OVER KODIAK ISLAND THIS
MORNING...BUT NORTH WINDS ARE NOT EXPECTED TO INCREASE UNTIL LATE
THIS MORNING. NORTH WINDS OF 25 TO 35 MPH COMBINED WITH SNOW WILL
CAUSE WHITE-OUT CONDITIONS OVER KODIAK ISLAND THIS AFTERNOON AND
EVENING. SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT WITH WINDS
DIMINISHING AS WELL.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 19, 10:00 AM AKST, 4 hours 54 minutes earlier.

Area forecast discussion, Jan 19, 10:00 AM AKST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AST FRI JAN 19 2007

.DISCUSSION...TWO WEAK LOWS REMAIN THE FOCUS OF THE WEATHER AROUND
SOUTHERN ALASKA TODAY.
THE EASTERN LOW IS IN PRINCE WILLIAM SOUND AND BRINGING MODERATE SNOW
TO THE VALDEZ AREA AND OTHER AREAS AROUND PRINCE WILLIAM SOUND. THIS
LOW IS CONTINUING TO WEAKEN AND WILL MOVE INTO THE COPPER RIVER BASIN
OVERNIGHT AND DISSIPATE. AREAS OF LIGHT SNOW PERSISTS IN NORTHERN
COOK INLET AND THE SUSITNA VALLEY THIS AFTERNOON BUT ARE NOT EXPECTED
TO PRODUCE SIGNIFICANT ADDITIONAL SNOW ACCUMULATIONS.
THE NEXT LOW IN THE EAST WILL ARRIVE IN THE GULF OF ALASKA SATURDAY
AFTERNOON AND HEAD TO YAKUTAT SUNDAY. THIS TRACK WILL MINIMIZE THE
IMPACT OF THIS LOW OVER THE FORECAST AREA. BIGGEST IMPACT WILL BE IN
THE GULF OF ALASKA OFFSHORE WATERS AREA AND THE NORTH GULF COAST.
THIS LOW IS ALREADY EVIDENT ON SATELLITE IMAGERY NEAR 45N 160W THIS
AFTERNOON. THIS LOW HAS BEEN DIFFICULT FOR THE MODELS TO RESOLVE THE
LAST FEW DAYS BUT THE MODELS SEEM TO ALL BE CONVERGING ON THE
SOLUTION THAT BRINGS THIS LOW INTO YAKUTAT.

IN THE WEST THE LOW NEAR BRISTOL BAY IS VERY SLOWLY WEAKENING AND
DRIFTING EAST. SNOW SHOWERS ASSOCIATED WITH THIS LOW WILL PERSIST
NEAR IT THROUGH THE WEEKEND. COLD AIR ADVECTION BEHIND THIS LOW IS
INCREASING AND PUSHING WINDS IN THE PRIBILOFS TO OVER 40 MPH. THE
PRESSURE GRADIENT IN THE EASTERN BERING SEA IS ALSO IS ACCENTUATED BY
A RIDGE IN THE WEST AND CENTRAL BERING SEA THAT WILL REMAIN NEARLY
STATIONARY THROUGH THE WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 179. HEAVY FREEZING SPRAY 179 185.
FIRE WEATHER...NONE.

JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Jan 18, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 18, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Jan 19, 1:00 AM AKSTSmall Craft AdvisoryAFC10 hr
Jan 19, 1:50 AM AKSTGale WarningAFC9 hr
Jan 19, 8:20 AM AKSTBlizzard WarningAFC12 hr
Jan 19, 11:00 AM AKSTGale WarningAFC12 hr
Jan 19, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Jan 19, 11:00 AM AKSTSmall Craft AdvisoryAFC24 hr
Jan 19, 11:47 AM AKSTHeavy Freezing Spray WarningAFC11 hr

Nearby

Blizzard Watches in Alaska, 2007Every blizzard watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.